Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2012, 12:27 AM CDT for Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2012, 12:27 AM CDT (05:27 UTC)
- Expired
- May 26, 2012, 1:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 21 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:50 AM CDT | HAIL 0.25 | Long Grove, IA | PEA SIZE AND SLIGHTLY LARGER SIZE HAIL IN LONG GROVE AND PARK VIEW AREA. |
| May 26, 12:50 AM CDT | HAIL 1 | 1 N Park View, IA | PEA TO QUARTER SIZE HAIL OBSERVED AT RESIDENCE LOCATED AT FAR NORTH EDGE OF PARK VIEW. DELAYED REPORT. |
| May 26, 12:52 AM CDT | HAIL 0.75 | Scott County Park, IA | DIME SIZE HAIL |
| May 26, 1:00 AM CDT | HAIL 1 | Scott County Park, IA | RELAYED BY MEDIA. TIME ESTIMATED. |
| May 26, 1:06 AM CDT | HAIL 0.88 | Cordova, IL | RELAYED BY MEDIA. TIME ESTIMATED. |
| May 26, 1:10 AM CDT | HAIL 1 | 1 Wnw Cordova, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS53 KDVN 260527 SVRDVN IAC045-163-ILC161-195-260630- /O.NEW.KDVN.SV.W.0041.120526T0527Z-120526T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1227 AM CDT SAT MAY 26 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLINTON COUNTY IN EAST CENTRAL IOWA... NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... SOUTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS... * UNTIL 130 AM CDT. * AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR DONAHUE...OR 12 MILES NORTHEAST OF DURANT...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND MOUND...ELDRIDGE...LONG GROVE...DEWITT...MCCAUSLAND...PRINCETON... LOW MOOR...PORT BYRON...CORDOVA...CAMANCHE...CLINTON...ALBANY... EAST CLINTON AND GARDEN PLAIN. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 284. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4185 9012 4160 9011 4162 9083 4183 9085 TIME...MOT...LOC 0527Z 271DEG 29KT 4172 9072 WIND...HAIL 60MPH 1.00IN $$
5 follow-up statements
147 WWUS53 KDVN 260536 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1236 AM CDT SAT MAY 26 2012 IAC045-163-ILC161-195-260630- /O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/ SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL- 1236 AM CDT SAT MAY 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTHERN CLINTON AND NORTHERN SCOTT COUNTIES... AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR DONAHUE...OR 11 MILES NORTH OF DAVENPORT...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDRIDGE...DAVENPORT MUNICIPAL AIRPORT...LONG GROVE...DEWITT...PARK VIEW...SCOTT COUNTY PARK...MALONE...MCCAUSLAND...PRINCETON...LOW MOOR...FOLLETTS...PRINCETON WILDLIFE AREA...CLINTON MUNICIPAL AIRPORT...PORT BYRON...ROCK CREEK PARK...CORDOVA...CAMANCHE... CLINTON...ALBANY...HILLSDALE...EAST CLINTON...GARDEN PLAIN AND NEWTON CORNERS. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 283. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4185 9012 4160 9011 4162 9083 4183 9085 TIME...MOT...LOC 0537Z 271DEG 29KT 4172 9061 WIND...HAIL 60MPH 1.00IN $$
543 WWUS53 KDVN 260550 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1250 AM CDT SAT MAY 26 2012 IAC045-163-ILC161-195-260630- /O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/ SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL- 1250 AM CDT SAT MAY 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTH CENTRAL CLINTON AND NORTHEASTERN SCOTT COUNTIES... AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR SCOTT COUNTY PARK...OR 11 MILES NORTH OF BETTENDORF...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAUSLAND...PRINCETON...FOLLETTS...PRINCETON WILDLIFE AREA... CORDOVA...ROCK CREEK PARK AND HILLSDALE. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4177 9013 4160 9011 4163 9070 4177 9066 TIME...MOT...LOC 0550Z 271DEG 29KT 4172 9047 WIND...HAIL 60MPH 1.00IN $$ MCCLURE
639 WWUS53 KDVN 260603 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 103 AM CDT SAT MAY 26 2012 IAC045-163-ILC161-195-260630- /O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/ SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL- 103 AM CDT SAT MAY 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTH CENTRAL CLINTON AND NORTHEASTERN SCOTT COUNTIES... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR PRINCETON WILDLIFE AREA...OR 11 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDOVA AND HILLSDALE. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4163 9050 4177 9050 4177 9013 4160 9011 TIME...MOT...LOC 0603Z 274DEG 29KT 4170 9033 WIND...HAIL 60MPH 1.00IN $$
397
WWUS53 KDVN 260619
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 AM CDT SAT MAY 26 2012
IAC045-260628-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
CLINTON IA-
119 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLINTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4163 9040 4173 9040 4173 9039 4174 9039
4173 9035 4174 9033 4173 9032 4175 9030
4175 9013 4160 9011
TIME...MOT...LOC 0618Z 274DEG 29KT 4169 9017
$$
IAC163-ILC161-195-260630-
/O.CON.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-ROCK ISLAND IL-WHITESIDE IL-
119 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND AND EAST
CENTRAL SCOTT COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR CORDOVA...OR 10 MILES SOUTH OF CLINTON...MOVING
EAST AT 35 MPH. AT 110 AM CDT...QUARTER SIZE HAIL WAS REPORTED
BY A TRAINED SPOTTER 1 MILE NORTHWEST OF CORDOVA IN SCOTT COUNTY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4163 9040 4173 9040 4173 9039 4174 9039
4173 9035 4174 9033 4173 9032 4175 9030
4175 9013 4160 9011
TIME...MOT...LOC 0618Z 274DEG 29KT 4169 9017
WIND...HAIL 60MPH 1.00IN
$$
MCCLURE764
WWUS53 KDVN 260624
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 AM CDT SAT MAY 26 2012
IAC163-ILC161-195-260633-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-120526T0630Z/
SCOTT IA-ROCK ISLAND IL-WHITESIDE IL-
124 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN
WHITESIDE...NORTHEASTERN ROCK ISLAND AND SCOTT COUNTIES WILL EXPIRE
AT 130 AM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4163 9040 4173 9040 4173 9039 4174 9039
4173 9035 4174 9033 4173 9032 4175 9030
4175 9013 4160 9011
TIME...MOT...LOC 0623Z 274DEG 29KT 4168 9012
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:51 PM CDT, 36 minutes earlier.
Area forecast discussion, May 25, 11:51 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1151 PM CDT FRI MAY 25 2012 .AVIATION... THUNDERSTORMS WILL CONTINUE TO BECOME WIDESPREAD OVERNIGHT AND LINGER SATURDAY MORNING MAINLY NORTH OF INTERSTATE 80... AS WARM FRONT OVER CENTRAL MO LIFTS NORTH. THESE WILL LIKELY IMPACT DBQ AND CID TERMINALS... WITH MLI ON SOUTHERN EDGE. TEMPO GROUPS AND VCNTY WORDING FOR THUNDERSTORMS AND ASSOCIATED MVFR CONDITIONS/ POSSIBLE ISOLATED IFR/ HAVE BEEN MAINTAINED AT DBQ AND CID TERMINALS. WILL HAVE TO WATCH FOR OUTFLOW BOUNDARY DEVELOPING TONIGHT THAT COULD BRING ACTIVITY INTO MLI AND BRL INTO SAT MORNING. THIS WOULD ALSO DELAY ARRIVAL OF WARM FRONT THUS KEEPING WINDS E/NE LONGER DURATION SATURDAY... AND KEEP PCPN CHCS. EVENTUALLY WARM FRONT TO PASS BY SATURDAY NIGHT WITH VFR CONDITIONS AND S/SE WINDS. && .PREV DISCUSSION... /ISSUED 920 PM CDT FRI MAY 25 2012/ UPDATE... FEW CELLS CONTINUE OVER NW SECTIONS OF CWA WITH WEAK ELEVATED WARM ADVECTION AND ASSIST OF MINOR IMPULSE SHIFTING INTO WESTERN WI ATTIM. MAIN ATTENTION THOUGH FOCUSED BACK WEST OVER WESTERN IA INTO EASTERN NE FOR DEVELOPMENT LATE THIS EVENING... AS SHORTWAVE AIDING SFC BASED CONVECTION OVER KS CURRENTLY LIFTING OUT OF EASTERN CO AND MOVING NE. STRENGTHENING LOW LEVEL JET AND STRONG WARM... MOIST ADVECTION COUPLED WITH SHORTWAVE LIKELY TO DEVELOP CONVECTION EASTERN NE... WESTERN IA WITH POTENTIAL TO GROW UPSCALE INTO MCS WHILE MOVING EAST NORTH OF SFC-850 MB FRONT AND ACROSS CWA LATER TNGT EXITING EARLY SAT AM. MAIN THREAT WILL BE HEAVY RAIN AND LARGE HAIL BUT STRONG GUSTY WINDS NOT OUT QUESTION WITH ANY ELEVATED MESOS THAT CAN PENETRATE WIND THROUGH STABILIZING BL. WILL BE ADJUSTING POPS UPWARD MANY AREAS NORTH OF HWY 34 AND ESPECIALLY ALONG/N OF I-80. SAT WILL BRING CHALLENGES WITH HIGH TEMPS THAT COULD BE TOO WARM IF MCS DEVELOPS AND LAYS OUT OUTFLOW BOUNDARY. PCPN CHCS MAY ALSO NEED TO BE RAISED AS SOME INDCIATIONS OF MORE ORGANIZED CONVECTION OVER SD SAT AM WITH WARM ADVECTION WING THAT COULD INTERACT WITH OUTFLOW FOR REDEVELOPMENT OR CONTINUED PERCULATION OF CELLS NORTH 1/2 OR SO DURING DAY. PREV DISCUSSION... /ISSUED 330 PM CDT FRI MAY 25 2012/ SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY FRONT UNDULATING FROM SOUTHWESTERN KS...ACRS CENTRAL MO AND THEN JOGGING UP INTO NORTHEASTERN IND. SECONDARY TROF EXTENDING OFF SOUTHWESTERN KS SFC WAVE UP THROUGH THE NE/IA/MO TR-STATE REGION. SFC PRESSURE FALLS WERE STARTING TO MAXIMIZE SOUTH OF THE KANSAS CITY AREA...AS WELL AS FAR SOUTHEAST NEB AND ALONG THE WESTERN IA/MO BORDER REGION. ALOFT...12Z UPPER AIR ANALYSIS AS WELL AS HIGHER LEVEL MOISTURE TRENDS ON W/V IMAGERY SUGGESTED UPPER RIDGING STARTING TO AMPLIFY ACRS THE SOUTHEASTERN PLAINS AND TOWARD THE MID MS RVR VALLEY REGION WHILE VORT ENERGY STARTED TO EJECT OUT IN SOUTHWESTERLIES ACRS THE WEST CENTRAL PLAINS. CLOSER TO HOME...PATCHY AREAS OF HIGH BASED LIGHT SHOWERS/SPRINKLES AND EVEN SOME ISOLATED THUNDER CONTINUED ALONG AND NORTH OF I80 IN SECONDARY ASCENT REGION ALONG H85-H7 MB THERMAL GRADIENTS. SHORT TERM...TONIGHT AND SATURDAY... TONIGHT...INCREASING ELEVATED THTA-E FEED WILL CONTINUE TO ALLOW AREAS OF HIGHER BASED SHOWERS AND SOME THUNDERSTORMS TO DEVELOP/BLOSSOM ACRS WESTERN AND CENTRAL IA AND THEN PUSH EASTWARD ACRS THE LOCAL AREA THROUGH MID EVENING. BUT ACCEPTED MODEL/12Z UKMET AND THE 12Z RUN NAM/ MCS-FORCING TOOLS FOCUS A MORE ROBUST 35-45+ KT LLVL JET FEED AND CONVERGENT RIBBON FROM ALONG THE EASTERN NEB/KS BORDER REGION AND INTO NORTHWESTERN MO THIS EVENING. EXTENT OF PLUME OF THTA-E AIRMASS THAT THIS FLOW WOULD CONVEYOR WOULD FUEL MORE ORGANIZED AND STRONGER STORMS IN THESE REGIONS THIS EVENING. SOME INITIAL SIGNS OF THE BEGINNING OF THIS PROCESS NOW WITH INCREASED ACTIVITY IN NW MO INTO FAR SOUTH CENTRAL IA ATTM. MASS FORCING FIELDS INCLUDING NICE UPPER DIVERGENT EVACUATION PLUME ON SOUTHERN FRINGE OF PASSING N PLAINS/UPPER MS RVR VALLEY 100+ KT UPPER JET STREAK...FOLLOW ATOP OF EASTWARD MIGRATING LLJ FOCUS AS THE NIGHT PROGRESSES...ALLOWING AN EVENTUAL MCS THAT DEVELOPS FROM THE WESTERN IA/NW MO EVENING ACTIVITY TO PROPAGATE MAINLY IN ELEVATED FORM ACRS PORTIONS OF THE DVN CWA. SOME CHALLENGES IN WHERE BRUNT OF THE MCS MAY MOVE ACRS EASTERN IA AND INTO NW IL LATER TONIGHT...BUT FEEL THE NORTHWARD ADJUSTMENT BY MOST 12Z RUN MODELS INCLUDING THE NORMALLY FAVORED ECMWF...ARE TOO FAR NORTH AND JUST CLIP THE NORTHWEST THIRD OR LESS. ACTUALLY THE 12Z RUN NAM12 WHICH TARGETS MORE THE CENTRAL AND NORTH HALF OF THE DVN CWA MAYBE MORE IN LINE LOOKING AT DEVELOPMENT ON NOSE OF PRIME CONVERGENT LLJ AXIS AND THEN EASTWARD PUSH. WILL HIT THE HIGHEST POPS ALONG AND NORTH OF I80...WITH MORE SCTRD ACTIVITY SOUTH OF I80 OR EVEN MORE IN THE WAY OF ISOLATED COVERAGE IN THE FAR SOUTH. BUT THESE FURTHER SOUTH AREAS RIGHT IN VCNTY OF RETREATING WARM FRONT MAY HAVE THE BEST POTENTIAL OF A STORM TRYING TO BECOME SFC ROOTED AND POSSIBLY SVR WITH LARGE HAIL AND DAMAGING WINDS...JUST EAST AND SOUTHEAST OF SPC/S SLIGHT RISK AREA. WILL HAVE TO WATCH THE ONGOING DEVELOPMENT ACRS THE WESTERN IA/MO BORDER AS IT MOVES EAST THIS EVENING. PROJECTED PW/S OF 1.5 TO 1.8 INCHES AND THTA-E FEED INTO ANY STORM CLUSTERS OR THE MAIN MCS LATER TONIGHT SUGGESTS THE POTENTIAL OF SOME SWATHS OF A HALF INCH...UP TO 1.5 INCHES OF RAINFALL BY SAT MORNING. STILL APPEARS TO BE SOME SIGNS OF TRAINING POTENTIAL LOOKING AT PROGGED PROPAGATION VECTORS AND LINGERING SOUTHERLY LLJ FEED OFF TO THE WEST ACRS CENTRAL IA INTO THE LATE NIGHT. THIS WOULD SUGGEST 2 INCHES OR HIGHER AMOUNTS OF RAIN VERY POSSIBLE BY SAT MORNING IN LOCALIZED SWATHS IF INDEED THIS PHENOMENA COULD OCCUR IN THE LOCAL AREA. SATURDAY...A CHALLENGING FCST FOR BOTH TEMPS AND ADDITIONAL PRECIP CHANCES AS AN OUTFLOW BOUNDARY AND POSSIBLY THE MAIN WARM FRONT ITSELF WILL LINGER OUT OF TONIGHT AND ACRS THE AREA TOMORROW. IF OVERNIGHT CONVECTIVE DEBRIS AND OUTFLOW LINGERS ACRS THE NORTHERN HALF OR THIRD OF THE DVN CWA...THIS COULD REALLY HAMPER THE WARM UP POTENTIAL IN THESE AREAS AND PRODUCE A LARGE THERMAL CONTRAST/DIFFERENTIAL HEATING SET-UP FROM NORTH-TO-SOUTH. AREAS THAT DO MANAGE TO MAKE IT INTO THE WARM SECTOR MAY HIT THE LOWER 90S BY LATE AFTERNOON. THE WARM UP POTENTIAL IS INTO THE UPPER 80S AND LOWER 90S ALMOST CWA-WIDE AND WILL ADVERTISE THESE VALUES ALONG AND SOUTH OF I80...BUT WILL GO BELOW GUIDANCE HIGHS NORTH OF I80 FOR THE POSSIBILITY OF LINGERING CLOUD DEBRIS AND PREVIOUS STORM COMPLEX OUTFLOW RETARDING THE WARM UP SOME. WILL KEEP AT LEAST LOW CHC POPS NORTH OF I80 FOR SAT AFTERNOON FOR THE POSSIBILITY OF A FEW STORMS FIRING ON THE REMNANT BOUNDARIES NORTH OF BUILDING CAP TO THE SOUTH. ALTHOUGH THE SLIGHT RISK IN DAY TWO IS MAINLY NORTH OF THE AREA...IF STORMS DO FIRE LOCALLY A GOOD CHANCE THAT THEY MAY GO SEVERE. AGAIN...RIGHT NOW THE AREAS THAT LOOK BEST FOR THIS POTENTIAL ARE NORTH OF I80 SAT AFTERNOON. AREAS TO THE SOUTH TO BE OVERCOME BY BUILDING WARM WEDGE ALOFT. 12 LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ABOVE NORMAL TEMPERATURES...TURNING MUCH COOLER AND UNSETTLED BY LATE NEXT WEEK. OVERVIEW...INITIALIZATION AND VERIFICATION AVERAGE WITH AGAIN PROBLEMS WITH BL MOISTURE...LEADING TO CONVECTION ISSUES AND OUTFLOW MIS-ALLOCATION OF ENERGY THAT MAY IMPACT TEMPERATURES AND POPS SATURDAY NIGHT INTO SUNDAY. VERIFICATION AND RUN TO RUN CONTINUITY SUGGEST USING 60/40 BLEND OF FORCING FROM HI-RES ECMWF AND GFS THROUGH MONDAY. TUESDAY THROUGH FRIDAY SUPPORTS A 80/20 MIX OF GFS AND HI-RES ECMWF. THIS SUGGESTS POTENTIAL FOR A VERY COOL AND WET PERIOD WEDNESDAY NIGHT INTO FRIDAY. SATURDAY NIGHT...KEPT LOW POPS IN NORTH AS MCS GENERATION TOOL SUGGESTS AN OUTFLOW BOUNDARY TO BE NEAR OR IN NORTHERN PORTIONS OF THE AREA THAT MAY INTERACT WITH LOW LEVEL JET. THIS IS A SITUATION THAT COULD RESULT IN MUCH HIGHER POPS FOR LATER SHIFTS IF CONVECTION TONIGHT IS AS STRONG AS SUGGESTED INTO SATURDAY AM WITH STRONG OUTFLOW BOUNDARY. MINS AROUND 70F SUGGESTED BUT ANY OUTFLOW BOUNDARY WOULD RESULT IN LOWS 3-7+ DEGREES COOLER IN THE COOL POOL. SUNDAY...HOT AND DRY WITH STRENGTH OF SW WINDS KEY TO HOW WARM WE GET. LOCAL MIXING TECHNIQUES SUGGEST 15 TO 25+ MPH BY PM WITH HIGHER GUSTS AROUND 30 MPH. HAVE PLANNED FOR THIS WHICH WOULD LEAD TO HIGHS OF 91-95F. KEPT DEWPOINTS NEAR 65F BUT WITH MIXING THIS MAY BE SEVERAL DEGREES TOO HIGH IN PM HOURS. THUS...THE HEAT INDICES OF THE MIDDLE TO UPPER 90S ARE PROBABLY WORST CASE PER ANALYSIS ATTM FOR LATER SHIFTS TO CONSIDER. SUNDAY NIGHT...A BALMY AND MUGGY NIGHT WITH SOUTH WINDS OF 5-10 MPH WITH MINS AROUND 70F SUGGESTED. SOME SHOWERS OR STORMS MAY APPROACH NW SECTIONS TOWARD SUNRISE AHEAD OF NEXT COLD FRONT. MONDAY...ALL SOLUTIONS SUPPORT A SHEARING BOUNDARY THAT WOULD AGAIN LIMIT COVERAGE AND POSSIBLY INTENSITY OF CONVECTION. POPS OF 40 TO 50 ARE REASONABLE WITH ONLY THE PROPER FORCING ANY RISK OF SEVERE WEATHER. FAST MOVING PACE OF FRONT SUGGEST LIGHT TO LOCALLY MODERATE AMOUNTS OF PRECIPITATION. HIGHS AROUND 90F AHEAD OF FRONT SUGGESTED WITH FAR NW SECTION THE MIDDLE 80S AS FRONT ARRIVES MID DAY. MONDAY NIGHT...CLEARING WITH LOWER HUMIDITY AND DEWPOINTS WITH LOCAL THERMAL FIELDS SUGGESTING CURRENT LOWS OF THE UPPER 50S TO LOWER 60S MAY NEED TRIMMING BY UP TO 3 DEGREES. TUESDAY AND WEDNESDAY...COOLER AND DRIER AIR WITH MOSTLY 70S TUESDAY AND MOSTLY 60S TO LOWER 70S ON WEDNESDAY WITH INCREASING CLOUDS BY WEDNESDAY PM AND NIGHT. LOWS IN THE 50S WITH DEWPOINTS FALLING INTO THE 40S FOR QUITE COMFORTABLE HUMIDITY. THURSDAY AND FRIDAY...A POTENTIALLY REMARKABLY COOL PERIOD WITH A STRONG NW FLOW UPPER LOW TO IMPACT AREA. CONSISTENCY OF RUN TO RUN GFS AND THE GFS ENSEMBLES SUGGEST A MODERATE TO LOCALLY HEAVY RAINFALL PERIOD OVER MUCH OF THE AREA WITH REGION ON THE COOL DEFORMATION ZONE OF A SEASONABLY DEEP SURFACE DEVELOPING IN MISSOURI. LOCAL TOOLS SUGGEST HIGHS IN THE 60S FOR CERTAIN WITH 50S VERY POSSIBLE IN AREA THAT RECEIVED SUSTAINED RAINFALL. LOWS IN THE MID/UPPER ARE SUGGESTED. THE NEXT 24 HOURS SHOULD CLARIFY IF THIS IS JUST A MODERATE COOL AND WET EVENT OR POSSIBLY A VERY VERY STRONG AND COOL WET PERIOD FOR THE AREA. USING HEAVY RAIN TECHNIQUES AND TOOLS FROM GFS SUPPORT WIDESPREAD 1-2+ INCH AMOUNTS WHICH WOULD BE NEEDED ON OUR DRY SOILS OVER A DAY OR TWO...IDEAL FOR CROPS. NICHOLS && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, May 25, 10:50 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1050 PM CDT FRI MAY 25 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1050 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM SIGOURNEY TO MANCHESTER. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVERNIGHT NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE... ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR WHERE THE POTENTIAL EXISTS FOR REPETITIVE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE AREA SATURDAY AND SUNDAY. HIGH TEMPERATURES SATURDAY SHOULD RISE INTO THE LOW 90S AGAIN FOR ABOUT THE SOUTHERN HALF OF THE OUTLOOK AREA...WITH HEAT INDEX VALUES IN THE 95 TO 100 RANGE. SUNDAY WILL BE EVEN HOTTER...WITH HIGH TEMPERATURES IN THE LOW TO MID 90S...AND HEAT INDEXES ALSO IN THE 95 TO 100 RANGE. THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE...BUT NOT CERTAIN...ALONG THE COLD FRONT DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST IOWA OVERNIGHT.
In the hours before
Special weather statement, May 25, 10:07 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 PM CDT FRI MAY 25 2012
IAZ040>042-260330-
BUCHANAN-DELAWARE-DUBUQUE-
1007 PM CDT FRI MAY 25 2012
...STRONG THUNDERSTORM WITH SMALL HAIL...
AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MASONVILLE...OR 10 MILES WEST OF
MANCHESTER...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
DUNDEE AROUND 1015 PM CDT...
MANCHESTER AROUND 1020 PM CDT...
EDGEWOOD AROUND 1025 PM CDT...
GREELEY...6 MILES NORTH OF DELAWARE...7 MILES NORTHWEST OF
EARLVILLE AND 9 MILES SOUTHWEST OF COLESBURG AROUND 1030 PM CDT...
ONE HALF INCH DIAMETER HAIL AND A PERIOD OF VERY HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM.
LAT...LON 4248 9111 4239 9176 4259 9181 4265 9144
4265 9117
TIME...MOT...LOC 0306Z 259DEG 30KT 4253 9161Local storm report, May 25, 11:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1141 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 1 E IOWA CITY 41.66N 91.52W
05/25/2012 E0.50 INCH JOHNSON IA TRAINED SPOTTER
LARGEST HAIL WAS HALF INCH...BUT MOSTLY SMALLER.
&&
LELocal storm report, May 26, 12:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 AM CDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL SSE TIPTON 41.77N 91.13W
05/25/2012 E0.75 INCH CEDAR IA TRAINED SPOTTER
&&
LELocal storm report, May 26, 12:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND GST INDEPENDENCE 42.47N 91.89W
05/26/2012 E50 MPH BUCHANAN IA TRAINED SPOTTER
ROAD CONSTRUCTION CONES AND SMALL TWIGS BLOWN AROUND.
&&
LESpecial weather statement, May 26, 12:07 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT SAT MAY 26 2012
IAZ053-065-066-068-ILZ015-260545-
CEDAR-CLINTON-JONES-ROCK ISLAND-SCOTT-
1207 AM CDT SAT MAY 26 2012
...LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOST NATION TO
DURANT...MOVING EAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
DONAHUE AND GRAND MOUND AROUND 1215 AM CDT...
LONG GROVE...ELDRIDGE...WELTON AND DELMAR AROUND 1220 AM CDT...
DEWITT AROUND 1225 AM CDT...
CHARLOTTE AROUND 1230 AM CDT...
MCCAUSLAND AROUND 1235 AM CDT...
PORT BYRON AROUND 1240 AM CDT...
HAIL UP TO PENNY SIZE... GUSTY WINDS OF 30 TO 40 MPH AND BRIEF HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS.
LAT...LON 4203 9089 4203 9021 4179 9023 4178 9025
4174 9024 4159 9025 4160 9114 4206 9114
4206 9090
TIME...MOT...LOC 0506Z 270DEG 34KT 4202 9077 4165 9079Special weather statement, May 26, 12:08 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT SAT MAY 26 2012
IAZ040-041-260600-
BUCHANAN-DELAWARE-
1208 AM CDT SAT MAY 26 2012
...STRONG GUSTY WINDS AND SMALL HAIL...
AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INDEPENDENCE...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
WINTHROP AROUND 1215 AM CDT...
AURORA AROUND 1220 AM CDT...
LAMONT AND 7 MILES NORTH OF MASONVILLE AROUND 1225 AM CDT...
DUNDEE AROUND 1235 AM CDT...
9 MILES NORTH OF MANCHESTER AROUND 1240 AM CDT...
EDGEWOOD AND GREELEY AROUND 1250 AM CDT...
HAIL UP TO PENNY SIZE... GUSTY WINDS OF 40 TO 50 MPH AND BRIEF HEAVY
RAIN CAN BE EXPECTED WITH THIS STORM.
LAT...LON 4265 9126 4249 9123 4240 9194 4264 9196
4265 9188
TIME...MOT...LOC 0508Z 252DEG 28KT 4253 9181The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:02 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess | 58 min |
| May 26, 4:33 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 27 min |
| May 26, 5:38 AM CDT | Special Weather Statement | DVN | Stephenson | 22 min |
| May 25, 7:49 PM CDT | Special Weather Statement | DVN | Benton | 26 min |
| May 25, 10:07 PM CDT | Special Weather Statement | DVN | Delaware | 23 min |
| May 26, 12:07 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Scott | 38 min |
| May 26, 12:08 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 52 min |
| May 26, 12:17 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 58 min |
| May 26, 2:22 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 113 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.